My girlfriend has been having stomach pains and threw up a few times within the last few days. What could be the problem?
Hello.. my gf started using birth control earlier this month because of heavy periods. She started using it while she had already started her last period but a few days ago she ran out of the "blue pills" and then switched to the green even though she had not started her period as yet. She switched to the green ones about 4 days ago and about 2 days ago she started having stomach pains and threw up about 4-5 time between two days ago and now. The stomach pains are almost constant but she says that it gives a little relief after she throws up. Her period is scheduled anytime from now and she's been having her "pre-period symptoms" already. What could be the problem?
That is a great question and one that is best answered by her primary care doctor or OB/GYN as only they will be able to best evaluate your girlfriend and decide what the cause of these symptoms is. One possible cause that is not discussed is whether she was sexually active during this period as one of the causes of nausea and vomiting in a young female is that she could be pregnant. If she does not have signs or risks of pregnancy, it could be that she has a ruptured cyst on her ovary or a GI bug that is giving her these symptoms. A doctor will be best able to answer these questions but in the meanwhile, to treat her symptoms, it is important that she continues to try and keep hydrated as it is very easy to become dehydrated and this can become a very serious issue. As long as she is continuing to maintain urinating and her mucus membranes are moist, she is safe, but if this changes, she should see a doctor as soon as possible as this could be a sign of something more serious that may even require inpatient hospitalization and IV hydration.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Can you sleep too much?
- Can a girl get pregnant from oral sex?
- Swollen penis and can't get erection, what could be the cause?
- I am a 20 year old female and I've been experiencing pain behind my nose. It mostly affects the left nostril. I have trouble breathing through it. I also have really bad headaches which seem to be related. I've taken decongestants but they don't seem to help much. Is it my sinuses or something else?
- Are these genital warts?
Need More Info?